MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. 15FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. 15FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE
Catalog Number 251015J
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent 5/1/2025.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that while stocking shelves it was found that the device has a damaged sterile blister package.There was no procedure or patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/30/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/10/2025.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 251015j device was returned sealed inside its original packaging.Upon visual inspection, it was observed that the blister from the packaging was damaged; it was noted to be broken and still adhered to the tyvek.Due to the damages found on the blister, a possible cause for this condition is due to improper handling during transit or storage; it appears that the package hit a hard surface.The reported complaint was confirmed.All ees product is 100% inspected prior to release.The information you provided is compiled monitored and reviewed on a routine basis for any associated trends.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot: 2403102n and no non-conformance's were identified.

Brand Name
15FT SMOKE PENCIL UCONN
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21941482
Report Number1721194-2025-00043
Device Sequence Number8358664
Product Code GEI
UDI-Device Identifier10614559105580
UDI-Public(01)10614559105580(17)271130(10)2403102N
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251015J
Device Lot Number2403102N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/29/2025
06/04/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/30/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown